A new statistical solution to the generality problem

Episteme 15 (2):228-244 (2018)
Download Edit this record How to cite View on PhilPapers
The Generality Problem is widely recognized to be a serious problem for reliabilist theories of justification. James R. Beebe's Statistical Solution is one of only a handful of attempted solutions that has garnered serious attention in the literature. In their recent response to Beebe, Julien Dutant and Erik J. Olsson successfully refute Beebe's Statistical Solution. This paper presents a New Statistical Solution that countenances Dutant and Olsson's objections, dodges the serious problems that trouble rival solutions, and retains the theoretical virtues that made Beebe's solution so attractive in the first place. There indeed exists a principled, rigorous, conceptually sparse, and plausible solution to the Generality Problem: it is the New Statistical Solution.
PhilPapers/Archive ID
Upload history
Archival date: 2017-05-01
View other versions
Added to PP index

Total views
255 ( #18,642 of 52,922 )

Recent downloads (6 months)
47 ( #13,024 of 52,922 )

How can I increase my downloads?

Downloads since first upload
This graph includes both downloads from PhilArchive and clicks on external links on PhilPapers.